MAUDE Adverse Event Report: STRAUB MEDICAL AG ROTAREX; THROMBECTOMY & ATHERECTOMY

STRAUB MEDICAL AG ROTAREX; THROMBECTOMY & ATHERECTOMY
Catalog Number 80237
Medical Device Problem Codes Retraction Problem (1536); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a thrombectomy and atherectomy procedure, the device allegedly would not spin over the wire nor able to remove device over wire; so, everything, device and wire had to be removed.There was no reported patient injury.
 
Event or Problem Description
It was reported that during a thrombectomy and atherectomy procedure, the device allegedly would not spin over the wire nor able to remove device over wire so everything device and wire had to be removed.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: no physical sample or pictures/videos were received.A physical investigation was not possible.Due to no sample / images / videos received, the reported malfunction can not be confirmed.A clogging of the catheter appears due to a restricted flow of fluid inside the catheter, which can lead back to an insufficient dosage of heparin, too fast advance of the catheter or insufficient addition of saline during treatment.It is advised to predilate proximal part of occlusion and to avoid working in the fractured stent area as stent pieces can be aspirated and block the catheter.See ze10895 instructions for use rotarexs us (page.3 "preparing the catheter for use").The insufficient flow can result in the break of the helix and guidewire vessel rapture and other serious damage.A clear root cause could not be identified but a blockage of the catheter represents a known inherent risk.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3, h6 (method, component).H11: d2b (mcw; dqx), d4 (unique identifier (udi) #).H11: section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ROTAREX
Common Device Name
THROMBECTOMY & ATHERECTOMY
Manufacturer (Section D)
STRAUB MEDICAL AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ  SG 7323
Manufacturer (Section G)
STRAUB MEDICAL AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ   SG 7323
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21685565
Report Number3008439199-2025-00049
Device Sequence Number12928638
Product Code MCW
UDI-Device Identifier07640142810582
UDI-Public(01)07640142810582(17)270708(10)242321
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K211738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number80237
Device Lot Number242321
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer04/15/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown